Alert archive / Wisconsin / Flash Flood Warnings in 2007
Flash Flood Warning 18, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Aug 22, 2007, 1:15 AM CDT for Green County, Wisconsin. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2007, 1:15 AM CDT (06:15 UTC)
- Expired
- Aug 22, 2007, 7:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Green County, WI
The radar
The Milwaukee radar (KMKX), 87 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4094 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KMKX 220617 FFWMKX WIC045-221215- /X.NEW.KMKX.FF.W.0018.070822T0615Z-070822T1215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 115 AM CDT WED AUG 22 2007 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * FLASH FLOOD WARNING FOR... GREEN COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 715 AM CDT * AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A LINE OF THUNDERSTORMS ACROSS SAUK... IOWA...LAFAYETTE...AND GRANT COUNTIES. THESE STORMS ARE PUSHING EAST INTO GREEN COUNTY. WITH THE GROUND ALREADY FULLY SATURATED...ANY ADDITIONAL HEAVY RAINFALL WILL LIKELY CAUSE FLASH FLOODING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW GLARUS...MONTICELLO...BROOKLYN AND ALBANY EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4285 8938 4251 8937 4250 8983 4285 8983 $$ BORGHOFF
2 follow-up statements
000 WGUS73 KMKX 220717 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 217 AM CDT WED AUG 22 2007 WIC045-221215- /X.CON.KMKX.FF.W.0018.000000T0000Z-070822T1215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREEN- 217 AM CDT WED AUG 22 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR GREEN COUNTY... AT 214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EVANSVILLE TO BRODHEAD TO 9 MILES SOUTH OF MONROE...MOVING EAST AT 30 MPH. THESE THUNDERSTORMS HAVE SLOWED OVER THE LAST HOUR...WITH OTHER THUNDERSTORMS EXTENDING WEST INTO LAFAYETTE COUNTY WITH EXCESSIVE RAIN. THESE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS AS THEY MOVE OVER GREEN COUNTY THROUGH 4 AM CDT. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT WEDNESDAY MORNING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4285 8938 4251 8937 4250 8983 4285 8983 $$ REM
000 WGUS73 KMKX 220823 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 322 AM CDT WED AUG 22 2007 WIC045-220832- /X.CAN.KMKX.FF.W.0018.000000T0000Z-070822T1215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREEN- 322 AM CDT WED AUG 22 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR GREEN COUNTY... THE HEAVIEST RAINFALL INTENSITIES HAVE PUSHED WELL TO THE EAST OF THE WARNED AREA. ONLY LIGHT TO MODERATE RAIN IS EXPECTED THROUGH 5 AM CDT...THEREFORE THE THREAT FOR FLASH FLOODING HAS DIMINISHED. IF YOU HAVE ENCOUNTERED FLOODING...REPORT IT TO COUNTY LAW ENFORCEMENT AND THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4285 8938 4251 8937 4250 8983 4285 8983 $$ BORGHOFF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 4:10 PM CDT, 9 hours 5 minutes earlier.
Area forecast discussion, Aug 21, 4:10 PM CDT, 9 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION PORTION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 410 PM CDT TUE AUG 21 2007 .SHORT TERM... ...WET PERIOD TO CONTINUE THROUGH FRIDAY... RIVERS WILL REMAIN VERY HIGH AND ANY ADDITIONAL HEAVY RAIN WOULD CAUSE SERIOUS PROBLEMS. MAIN FORECAST CONCERN IS ON SURFACE BOUNDARY THAT IS PUSHING NORTH AS WARM FRONT...BUT BECOMING RATHER DIFFUSE. 850 MB WINDS JUST SOUTH OF THE BOUNDARY ARE EXPECTED TO INCREASE...BUT AREA OF MOISTURE CONVERGENCE MOVES RATHER QUICKLY THROUGH THE FORECAST AREA. FORECAST AREA IS IN RIGHT FRONT QUAD OF UPPER JET...NOT VERY FAVORABLE...BUT THERE IS SOME DIFFLUENCE. GFS DOES GENERATE LARGE QPF MAX BY EVENING IN CENTRAL NEBRASKA. THIS IN AREA THAT SHOWS INCREASING CU. MAIN UPPER JET MAX WITH SHORTWAVE THAT MOVES ACROSS AREAS TO OUR NORTH. SURFACE WINDS ALSO VEERING RATHER QUICKLY...SO BOUNDARY MAY SHIFT NORTH...ALONG WITH BEST POTENTIAL FOR DEEP CONVECTION. AS SUCH WILL HOLD OFF ON FLASH FLOOD WATCH...AS NCEP HAS BACKED OFF ON 12Z QPF IN AMOUNTS...AND ALSO SHIFTED MAX PRECIP A BIT FAR HER NORTH OF AREAS HARDEST HIT BY RECENT HEAVY RAINS. WITH DEW POINTS ON THE RISE...AND PRECIPITABLE WATER CLOSING IN ON 2 INCHES...ANY THUNDERSTORMS THAT DEVELOP COULD PRODUCE HEAVY RAINS. NAM INCREASES CAPE TO NEAR 2500 J/KG ON FORECAST SOUNDINGS...BUT BY THEN 850 FLOW MORE WESTERLY. AS BOUNDARY PUSHES NORTH...FORECAST AREA SHOULD BE ABLE TO RECOVER AS FAR AS TEMPS ON WEDNESDAY...AND MAY BE CLOSER TO GFS MOS THAN ONE WOULD THINK. THEREFORE SPC SLIGHT RISK OF SEVERE SEEMS REASONABLE. 850 MB WINDS INCREASE AGAIN WEDNESDAY NIGHT...AND SOUTHERN WISCONSIN SHOULD BE ON NOSE OF JET...IN AREA OF DECENT MOISTURE CONVERGENCE. THEREFORE THINK HEAVY RAIN POTENTIAL IS HIGHER WEDNESDAY NIGHT AND THURSDAY AS A SHORTWAVE PUSHES ACROSS THE CENTRAL PLAINS INTO WISCONSIN. FORECAST AREA IS IN SLIGHT RISK THURSDAY. WIND PROFILES SHOW GOOD VEERING WIND SHEAR...BUT CAPE ON NAM IS LESS DUE TO MODEL GENERATING PRECIP. AS SUCH CAPE MAY BE HIGHER. MAIN MESSAGE IS THERE IS SEVERAL OPPORTUNITIES FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. WITH PRECIPITABLE WATER RETURNING TO AROUND 2 INCHES LATE TONIGHT INTO THURSDAY. A FLASH FLOOD WATCH MAY BE NEEDED FOR WEDNESDAY NIGHT OR THURSDAY. .LONG TERM... ANOTHER POTENTIAL FOR HEAVY RAINS FRIDAY AS GFS BRINGS ONE MORE SHORTWAVE ACROSS THE FORECAST AREA. SURFACE BOUNDARY MAY HAVE SAGGED INTO NORTHERN ILLINOIS BY THEN...BUT WAVE ALONG FRONT MAY REACH FAR SOUTHEAST WISCONSIN. 850 MB CONVERGENCE MAY BE HIGHEST ALONG FAR SOUTHERN WISCONSIN. SURFACE HIGH SHOULD BUILD ACROSS WISCONSIN SATURDAY...FINALLY DRYING OUT THE AREA AS LESS HUMID AIR PUSHES IN. && .AVIATION...ANIMATION OF SFC ANALYSIS SHOWS THAT STNRY FNT HAS LIFTED NORTH BUT IS NOW BISECTING CWA WITH THE COOL SIDE IN THE EAST. LIFR STRATUS DECK COMING IN OFF THE LAKE PER VSBY IMAGERY. THIS WILL AFFECT KMKE INTO THE EVENING HOURS AT LEAST. MVFR CIGS ELSEWHERE ACRS THE CWA. BL LOOKS A LITTLE MORE MIXED IN THE WRN CWA...BUT NOW CONCERNED ABOUT THE COOLER LAKE INFLUENCE HAVING A SAY WITH LWR CIGS AND VSBYS DURG THE NIGHT. WILL HINT AT TSRA CHCS LATER TNGT WITH POTENTIAL MCS AFFECTING SRN WI. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && HENTZ/COLLAR
Hazardous weather outlook, Aug 22, 12:25 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1225 AM CDT WED AUG 22 2007 WIZ046-047-051-052-056>060-062>072-221100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1225 AM CDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE LIKELY. SOME THUNDERSTORMS WILL BE SEVERE WITH DAMAGING WINDS AND HEAVY RAIN. LARGE HAIL IS POSSIBLE. THE HEAVY RAIN WILL AGGRAVATE ANY EXISTING FLOODING PROBLEMS. THERE WILL ALSO BE AREAS OF DENSE FOG REDUCING VISIBILITIES TO AROUND 1/4 MILE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY NIGHT...WITH STORMS MOST LIKELY WEDNESDAY NIGHT THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY. THERE IS THE POTENTIAL FOR HEAVY RAIN WEDNESDAY MORNING ...AND AGAIN WEDNESDAY NIGHT INTO THURSDAY AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT RAINFALL REPORTS WOULD BE APPRECIATED. LMZ643>646-665-220945- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 1225 AM CDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE LIKELY LATE TONIGHT. SOME THUNDERSTORMS WILL BE SEVERE WITH DAMAGING WINDS. LARGE HAIL IS POSSIBLE. THERE WILL ALSO BE AREAS OF DENSE FOG REDUCING VISIBILITIES TO AROUND 1/4 MILE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY. TZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Aug 22, 12:56 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1256 AM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG LA VALLE 43.58N 90.13W
08/22/2007 SAUK WI LAW ENFORCEMENT
TREE DOWN
&&
TZThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 9:06 PM CDT | Flash Flood Watch | MKX | Columbia, Dane, Green, Iowa, Lafayette, Sauk | 6 hr |
| Aug 21, 11:49 PM CDT | Flash Flood Warning | MKX | Iowa, Lafayette, Sauk | 4 hr |
| Aug 22, 12:06 AM CDT | Severe Thunderstorm Warning | MKX | Iowa, Sauk | 54 min |
| Aug 22, 12:37 AM CDT | Flash Flood Warning | MKX | Columbia, Dane | 6 hr |
| Aug 22, 12:44 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 76 min |
| Aug 22, 1:11 AM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 69 min |
| Aug 22, 1:33 AM CDT | Severe Thunderstorm Warning | MKX | Dodge | 57 min |
| Aug 22, 3:00 AM CDT | Special Marine Warning | MKX | 60 min | |
| Aug 22, 3:28 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha | 39 min |
| Aug 22, 3:33 AM CDT | Special Marine Warning | MKX | 42 min | |
| Aug 22, 11:22 AM CDT | Flash Flood Watch | MKX | Columbia, Dane, Dodge, Green, Iowa, Jefferson and 10 more | 48 hr |
| Aug 22, 4:27 PM CDT | Flash Flood Warning | MKX | Dane, Dodge, Green, Jefferson, Lafayette, Washington | 6 hr |
| Aug 22, 4:41 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Aug 22, 4:47 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington, Waukesha | 43 min |
| Aug 22, 4:58 PM CDT | Flash Flood Warning | MKX | Waukesha | 6 hr |
| Aug 22, 5:03 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee | 42 min |
| Aug 22, 5:07 PM CDT | Tornado Warning | MKX | Lafayette | 20 min |
| Aug 22, 5:13 PM CDT | Flash Flood Warning | MKX | Milwaukee, Ozaukee | 6 hr |
| Aug 22, 5:14 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Aug 22, 5:20 PM CDT | Severe Thunderstorm Warning | MKX | Iowa | 70 min |
| Aug 22, 5:25 PM CDT | Flash Flood Warning | MKX | Rock | 6 hr |
| Aug 22, 5:29 PM CDT | Severe Thunderstorm Warning | MKX | Racine | 46 min |
| Aug 22, 5:30 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 60 min |
| Aug 22, 5:40 PM CDT | Flash Flood Warning | MKX | Iowa | 3 hr |
| Aug 22, 5:41 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 34 min |
| Aug 22, 6:08 PM CDT | Flash Flood Warning | MKX | Racine, Walworth | 6 hr |
| Aug 22, 6:13 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green | 47 min |
| Aug 22, 6:29 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 19 min |
| Aug 22, 6:39 PM CDT | River Flood Warning | MKX | Green | 13 days |
| Aug 22, 6:43 PM CDT | Flash Flood Warning | MKX | Kenosha | 6 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.